Alert archive / Nebraska / High Wind Warnings in 2008
High Wind Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Jul 15, 2008, 4:51 AM CDT for Fillmore County, Polk County, York County, Nebraska. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2008, 4:51 AM CDT (09:51 UTC)
- Expired
- Jul 15, 2008, 6:24 AM CDT
- In force
- 93 min
- Issued by
- NWS Hastings, NE
Counties Fillmore County, NE, Polk County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 94 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 150951 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 451 AM CDT TUE JUL 15 2008 NEZ049-064-077-151200- /O.NEW.KGID.HW.W.0001.080715T0951Z-080715T1200Z/ POLK-YORK-FILLMORE- INCLUDING THE CITIES OF...OSCEOLA...YORK...GENEVA 451 AM CDT TUE JUL 15 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. HIGH WINDS WILL BE POSSIBLE NEAR AN AREA OF DECAYING SHOWERS. EARLIER REPORTS OF OVER 60 MPH HAVE BEEN REPORTED...AND ARE EXPECTED TO CONTINUE THROUGH 7 AM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HEINLEIN
1 follow-up statement
000 WWUS73 KGID 151124 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 624 AM CDT TUE JUL 15 2008 NEZ049-064-077-151230- /O.CAN.KGID.HW.W.0001.000000T0000Z-080715T1200Z/ POLK-YORK-FILLMORE- INCLUDING THE CITIES OF...OSCEOLA...YORK...GENEVA 624 AM CDT TUE JUL 15 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE HIGH WIND WARNING. DOPPLER RADAR AND LOCAL OBSERVATIONS INDICATE THAT WIND SPEEDS HAVE SIGNIFICANTLY DECREASED ACROSS POLK...YORK...AND FILLMORE COUNTIES. $$ HEINLEIN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Jul 15, 3:54 AM CDT, 57 minutes earlier.
Area forecast discussion, Jul 15, 3:54 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 354 AM CDT TUE JUL 15 2008 .DISCUSSION...ACTIVE WEATHER MAKES A RETURN TO THE REGION...AS AN AREA OF SHOWERS AND THUNDERSTORMS MAKES ITS WAY ACROSS THE CWA. 00Z UPPER AIR DATA SHOWS SLIGHT NORTHWESTERLY FLOW OVER THE CENTRAL PLAINS...WITH A TROUGH NEAR THE EAST COAST AND RIDGING OVER THE WESTERN ROCKIES. CURRENT SATELLITE IMAGERY DEPICTS THE DISTURBANCE WHICH AIDED IN THE DEVELOPMENT OF THUNDERSTORMS SLIDING TO THE EAST. THIS PRECIPITATION ALSO AIDED BY A SOUTHERLY 40KT LOW LEVEL JET NOTED EARLIER AT THE MCCOOK PROFILER. OUTSIDE OF THIS AREA OF PRECIPITATION...CONDITIONS ARE QUIET WITH A TROUGH OF LOW PRESSURE OVER THE FRONT RANGE...BRINGING CONTINUED SOUTHERLY FLOW ACROSS THE REGION. CURRENT ACTIVITY OVER OUR CWA REALLY THE ONLY SHOW GOING ON...AND AM EXPECTING PRECIPITATION TO CONTINUE TO TAPER OFF THIS MORNING AS THE LOW LEVEL JET SUBSIDES AND THE MID/UPPER LEVEL DISTURBANCE CONTINUES SLIDES EAST...LEAVING DRY CONDITIONS INTO THE AFTERNOON HOURS. MAIN STORY FOR THE NEXT COUPLE OF DAY LIES WITH A FRONTAL BOUNDARY DRAPED ACROSS THE NORTHERN/CENTRAL PLAINS. FOR TODAY...ANOTHER UPPER LEVEL WAVE MOVING SOUTHEAST ACROSS CANADA/NORTHERN US WILL PUSH A SURFACE FRONT SOUTH ACROSS THE DAKOTAS AND EVENTUALLY INTO NORTHERN PORTIONS OF NEBRASKA...WHILE SURFACE LOW PRESSURE REMAINS LOCATED OVER NORTHEASTERN COLORADO. THIS FRONT LOOKS TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATER TODAY...BUT CONFIDENCE IS LOW IN EXACTLY WHERE THE FRONT WILL SET UP AND STORMS INITIATE AS MODELS CONTINUE TO HAVE SLIGHT DIFFERENCES IN WHAT LOCATIONS SEE PRECIPITATION. THERE IS ALSO A HINT AT ANOTHER AREA OF CONVECTION DEVELOPING LATER TODAY ALONG A WEAK SURFACE TROUGH JUST TO OUR WEST. BEING ON THE SOUTH SIDE OF THE FRONT...SOUTHERLY WINDS CONTINUE TO STREAM IN MOISTURE FROM THE SOUTH...AND MODELS IN GOOD AGREEMENT WITH DECENT INSTABILITY AND 0-6KM SHEAR NEAR 30 TO 40 KTS LATER THIS AFTERNOON...SO ANY THUNDERSTORMS WHICH DEVELOP HAVE THE POTENTIAL TO BE ON THE STRONG TO SEVERE SIDE. BEST CHANCES WOULD BE GENERALLY NORTH OF INTERSTATE 80...IN FACT THE FAR NORTHWESTERN PORTION OF THE CWA IS OUTLOOKED IN THE DAY 1 SLIGHT RISK AREA. AS FAR AS TEMPERATURES GO...HIGHS TODAY EXPECTED TO BE SIMILAR TO YESTERDAY IN THE LOWER/MID 90S. THE SOUTHERLY LOW LEVEL JET INCREASES TO NEAR 30 TO 40 ONCE AGAIN TONIGHT...HELPING TO SUSTAIN CONVECTION...BUT KEPT PRECIP CHANCES TO ACROSS THE NORTH IN CLOSER PROXIMITY TO THE SURFACE BOUNDARY. KEPT FORECAST DRY WEDNESDAY AND WEDNESDAY NIGHT AS FORCING MECHANISMS MOVE OUT OF THE AREA. SURFACE LOW PRESSURE DEEPENS OVER WY/WESTERN NE...SHOVING THE FRONTAL BOUNDARY NORTH INTO THE DAKOTAS AS A WARM FRONT...AND KEEPING PRECIPITATION NORTH. THIS STRENGTHENING LOW MAKES FOR A TIGHTER PRESSURE GRADIENT ACROSS THE REGION...MEANING INCREASED SOUTHERLY WINDS WITH SPEEDS NEAR 20 MPH. NO SIGNIFICANT CHANGES IN TEMPERATURES...WITH HIGHS ONCE AGAIN IN THE 90S. NEXT BEST CHANCE FOR MORE WIDESPREAD PRECIPITATION RETURNS TO THE CWA STARTING THURSDAY...AND CONTINUING INTO FRIDAY. ANOTHER STRONGER TROUGH MOVING ACROSS CANADA/NORTHERN US SHOVES ANOTHER SURFACE COLD FRONT THROUGH THE CENTRAL PLAINS. LEFT MOST OF THE DAYTIME ON THURSDAY DRY...WITH INCREASING CHANCES FROM WEST TO EAST STARTING LATER THURSDAY AFTERNOON/EVENING. NO CHANGES MADE BEYOND FRIDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 14, 10:24 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1024 PM CDT MON JUL 14 2008 NEZ039>041-046>049-060>064-072>077-082>087-151200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1024 PM CDT MON JUL 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME THUNDERSTORMS MAY PRODUCE UP TO NICKEL SIZE HAIL AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY NIGHT ALONG AND NORTH OF STATE HIGHWAY 92...OR NORTH OF AN OSCEOLA TO LOUP CITY LINE. THERE ARE ALSO CHANCES FOR THUNDERSTORMS FOR SECTIONS OF THE OUTLOOK AREA FROM THURSDAY THROUGH SUNDAY. THE GREATEST RISK FOR WIDESPREAD COVERAGE OF THUNDERSTORMS...WILL BE THURSDAY NIGHT THROUGH FRIDAY NIGHT AS A COLD FRONT DRIFTS SOUTH INTO THE REGION. SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE LATE THURSDAY AFTERNOON AND THURSDAY NIGHT...AND THEN AGAIN FRIDAY AFTERNOON AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-151200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 1024 PM CDT MON JUL 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE CHANCES FOR THUNDERSTORMS FOR SECTIONS OF THE OUTLOOK AREA FROM THURSDAY THROUGH SUNDAY. THE GREATEST RISK FOR WIDESPREAD COVERAGE OF THUNDERSTORMS...WILL BE LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT AS A COLD FRONT DRIFTS SOUTH INTO THE REGION. SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE LATE THURSDAY NIGHT...AND THEN AGAIN FRIDAY AFTERNOON AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
In the hours before
Special weather statement, Jul 15, 2:38 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 238 AM CDT TUE JUL 15 2008 NEZ063-150845- HAMILTON- INCLUDING THE CITY OF...AURORA 238 AM CDT TUE JUL 15 2008 STRONG WINDS POSSIBLE FROM HEAT BURST OVER HAMILTON COUNTY AT 236 AM...STRONG WINDS AND A RAPID BUT BRIEF WARMING SPIKE IN TEMPERATURES OCCURRED NEAR AURORA IN HAMILTON COUNTY. THIS RARE WEATHER PHENOMENON CALLED A HEAT BURST WILL CONTINUE TO BE POSSIBLE OVER HAMILTON COUNTY THROUGH 345 AM. HEAT BURSTS ARE CAUSED BY DECAYING THUNDERSTORMS AND ONLY DEVELOP IN AN EXTREMELY UNIQUE ENVIRONMENT OCCURRING PRIMARILY IN THE HIGH PLAINS REGION. THE RARE SETUP FOR A HEAT BURST IS DRY AIR DIRECTLY BENEATH A WEAKENING ELEVATED THUNDERSTORM. WHEN A THUNDERSTORM IS WEAKENING AIR WITHIN THE THUNDERSTORM BEGINS TO SINK. IF THIS SINKING AIR IS VERY DRY AND HIGH ENOUGH IT WILL BEGIN TO ACCELERATE TOWARD THE GROUND SINCE IT IS MORE DENSE. ANY REMAINING PRECIPITATION WILL FALL THROUGH THIS DRY AIR AND QUICKLY EVAPORATE. AS THE AIR CONTINUES DOWNWARD...IT WARMS RAPIDLY DUE TO COMPRESSION. HEINLEIN
Special weather statement, Jul 15, 3:02 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 302 AM CDT TUE JUL 15 2008 NEZ061-150915- BUFFALO- INCLUDING THE CITY OF...KEARNEY 302 AM CDT TUE JUL 15 2008 ...STRONG WINDS POSSIBLE FROM HEAT BURST OVER NORTHERN BUFFALO COUNTY... AT 259 AM...RADAR INDICATED POSSIBLE STRONG WINDS AND A RAPID BUT BRIEF WARMING SPIKE IN TEMPERATURES OCCURRED NEAR PLEASONTON TO RAVENNA IN NORTHERN BUFFALO COUNTY. THIS RARE WEATHER PHENOMENON CALLED A HEAT BURST WILL CONTINUE TO BE POSSIBLE OVER BUFFALO COUNTY THROUGH 415 AM. HEAT BURSTS ARE CAUSED BY DECAYING THUNDERSTORMS AND ONLY DEVELOP IN AN EXTREMELY UNIQUE ENVIRONMENT OCCURRING PRIMARILY IN THE HIGH PLAINS REGION. THE RARE SETUP FOR A HEAT BURST IS DRY AIR DIRECTLY BENEATH A WEAKENING ELEVATED THUNDERSTORM. WHEN A THUNDERSTORM IS WEAKENING AIR WITHIN THE THUNDERSTORM BEGINS TO SINK. IF THIS SINKING AIR IS VERY DRY AND HIGH ENOUGH IT WILL BEGIN TO ACCELERATE TOWARD THE GROUND SINCE IT IS MORE DENSE. ANY REMAINING PRECIPITATION WILL FALL THROUGH THIS DRY AIR AND QUICKLY EVAPORATE. AS THE AIR CONTINUES DOWNWARD...IT WARMS RAPIDLY DUE TO COMPRESSION. HEINLEIN
Local storm report, Jul 15, 3:23 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
323 AM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND GST AURORA 40.87N 98.00W
07/15/2008 M60.00 MPH HAMILTON NE AWOS
GUST CAUSED BY HEAT BURST.
&&
HEINLEINLocal storm report, Jul 15, 4:12 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
412 AM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 AM TSTM WND DMG CENTRAL CITY 41.11N 98.00W
07/15/2008 MERRICK NE LAW ENFORCEMENT
POWER OUTAGES AND LARGE TREE LIMBS DOWN ACROSS TOWN DUE
TO THUNDERSTORM WIND GUSTS.
&&
HEINLEINSpecial weather statement, Jul 15, 4:21 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 421 AM CDT TUE JUL 15 2008 NEZ063-064-076-077-150945- CLAY-FILLMORE-HAMILTON-YORK- 421 AM CDT TUE JUL 15 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHWESTERN YORK COUNTY IN EAST CENTRAL NEBRASKA EASTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG WIND ALONG THE LEADING EDGE OF THUNDERSHOWERS EXTENDING FROM 5 MILES SOUTHWEST OF LUSHTON TO 6 MILES SOUTHEAST OF SUTTON TO DAVENPORT...AND MOVING EAST AT 16 MPH. * THUNDERSTORMS WILL BE NEAR... SHICKLEY BY 430 AM CDT LUSHTON BY 435 AM CDT GENEVA BY 445 AM CDT THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 339 AND 345. WINDS AROUND 55 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
Local storm report, Jul 15, 4:40 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
440 AM CDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG YORK 40.87N 97.60W
07/15/2008 YORK NE LAW ENFORCEMENT
12 TO 15 INCH DIAMETER TREE LIMB WAS BLOWN DOWN.
&&
HEINLEINThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:02 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 58 min |
| Jul 14, 7:48 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Kearney, Phelps, Sherman and 1 more | 42 min |
| Jul 14, 8:29 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Howard, Kearney, Phelps and 1 more | 30 min |
| Jul 14, 11:54 PM CDT | Areal Flood Advisory | GID | Dawson | 4 hr |
| Jul 15, 12:41 AM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 49 min |
| Jul 15, 3:45 AM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk, York | 60 min |
| Jul 15, 6:16 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Hall, Howard, Valley | 46 hr |
Nearby
High Wind Warnings in Nebraska, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.